How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr L Simmon Your Own Question
Dr L Simmon
Dr L Simmon, Dog Veterinarian
Category: Dog
Satisfied Customers: 4896
Experience:  Veterinarian MVB MRCVS
103237793
Type Your Dog Question Here...
Dr L Simmon is online now

I have a 9.5 year old French Bulldog who has been having

This answer was rated:

Hi,I have a 9.5 year old French Bulldog who has been having blood in urine. Her vet has given us Nutacyst pills to take (2 pills once a day) and a Metacam oral suspension liquid to also take once a day. I gave her both last night and she started panting, breathing really quickly and drinking a lot of water, which she never does. Tried calling her vet but they’re not answering. Should I stop the Metacam? Any help would be greatly appreciated. Wondering if I should still give tonight. thank you!

Hello, you are through to Dr Linda, a UK based vet.

I'm sorry to hear your Frenchie has not been well and appreciate your concern.

Nutracys is a nutritional supplement that would not be expected to cause any adverse reactions.

Metacam is generally well tolerated but can cause signs in some. According to their data sheet:

'Typical adverse reactions  such as loss of appetite, vomiting, diarrhoea, faecal occult blood, lethargy and renal failure have very rarely been reported from post-marketing safety experience. Very rare cases of haemorrhagic diarrhoea, haematemesis, gastrointestinal ulceration and elevated liver enzymes have been reported from post-marketing safety experience'.

The symptoms you have reported would not be what we would expect so they may be unrelated. I would wonder if her symptoms would be more to do with the humid weather, or perhaps the pain/stress of her cystitis.

We should stop Metacam if a dog has vomiting, diarrhoea or goes off their food.

Customer: replied 16 days ago.
Okay, thank you so much! That helps a lot. I’ll try again tonight and hopefully she’ll be okay this time. Really appreciate your time and help

Not at all and hopefully she is more comfortable tonight! Take care.

Dr L Simmon and other Dog Specialists are ready to help you
Customer: replied 15 days ago.
Thank you! Take care as well.